Facebook Pixel

Why am I having this discharge while I'm on the pill, if I'm not suppose to be ovulating? Could I be pregnant, if I'm not having signs of PMS?

By March 27, 2017 - 6:18am
Rate This

I'm on BC pills and have been for at least 1.5 years. I never had sexual intercourse but my bf and I fool around. I am worried that pre-ejaculation could have gotten transferred to my vagina if it was in my spit, kissed him then he spit onto the opening of my vagina, then fingered me.. or if we accidently got some on our hands and then... yeah. So according to what I've researched, you're supposed to start your period on the day you stop taking the pills with active hormones in them. Well, this has never happened for me and I'm a pretty perfect user; meaning never missing a pill and taking them within 3-4 hours of each other. Well, I'm due for my period in about 3-4 days and a couple days ago, I had this clear, super sticky and stretchy discharge.. I was sexual arroused, but the next day I was not and I had some more. I'm worried my pills aren't working properly, my bf and I agreed to discontinue sexual activity until we are ready because I'm too anxious about becoming pregnant, especially when I'm under the impression that clear stretchy discharge should only happen when you're ovulating in which the pill prevents. Should I switch the brand I am using; ortho-cyclen? Is it even a good brand? What's the best type of birth control pill? And I'm not having any PMS symptoms and my period tracker says I'm due in about 3 days. The only thing that is wrong with me are my emotions have been a mess, but idk if that's PMS or not. Please help.

Add a Comment3 Comments


Hello RitaBender,

Welcome to the EmpowHER community. Thank you for reaching out to us with your questions.

I will do my best to answer but suggest you schedule time to speak with your gynecologist to discuss specifics, such as whether you should switch brands and which brand is best for you.

You are not at risk for becoming pregnant from the scenario you shared.

You are correct that clear stretchy vaginal discharge is associated with ovulation. But, since you are taking birth control pills consistently, you should not be ovulating.


March 27, 2017 - 9:08am
(reply to Maryann Gromisch RN)

Okay. So I have no reason to worry about pregnancy? correct?

March 27, 2017 - 11:27am
Guide (reply to RitaBender)

Hi RitaBender,



March 28, 2017 - 8:53am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!